Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

SIDE EFFECTS FROM DEPO SHOT? adult content

My DR recommends it but i'm a little concerned. Has anyone had problems with the Depo shot? Did it work really good for anyone? I tried the Nuva ring but it did not work well for me. sorry if this is tmi

Answer Question
 
rayna_82

Asked by rayna_82 at 4:51 PM on Apr. 15, 2011 in Health

Level 6 (143 Credits)
Answers (13)
  • I did it and I had lots of weight gain I cant shed off and my period was screwed up so bad. One month I bleed almost the entire month.
    mommy_of_two388

    Answer by mommy_of_two388 at 4:52 PM on Apr. 15, 2011

  • OMG thats awful! Did you find something that did work?
    rayna_82

    Comment by rayna_82 (original poster) at 4:53 PM on Apr. 15, 2011

  • Yes. Abstinence! LOL Maybe try the copper IUD? its hormone free and last 10 years a believe but dont quote me on the years
    mommy_of_two388

    Answer by mommy_of_two388 at 4:55 PM on Apr. 15, 2011

  • My daughter has gotten it. She has very irregular periods, she is very emotional and no one told us you shouldn't be on it for a long period - it leaches the calcium out of your bones so if you doc doesn't tell you ask her what calcium supplement you should take and ask her long she recommends you being able to take it. I personally could not tolerate it - it made me crazy emotional. I have mirena right now and hate that as well - as much as I hate it I'm going back to the pill. Mirena is HORRIBLE and I don't recommend to anyone.
    8Tinkerboo8

    Answer by 8Tinkerboo8 at 4:58 PM on Apr. 15, 2011

  • I HATED the depo! I had my period the entire time I was on it, and for a while after. So for about 4 months, I bled, EVERYDAY. I also gained 25 lbs in 3 months, when I was watching what I eat, and exercising everyday.
    Sarahb21

    Answer by Sarahb21 at 9:38 PM on Apr. 15, 2011

  • Oh, I should also say to. The weight was soooooo hard to lose. Also it took a long time for my period to get back to normal afterwards.
    Sarahb21

    Answer by Sarahb21 at 9:39 PM on Apr. 15, 2011

  • I'm told weight GAIN and extreme moodiness. I'd look into Essure.
    _Tam_

    Answer by _Tam_ at 10:50 PM on Apr. 15, 2011

  • my DR wouldn't even suggest it... too many side effects
    asil

    Answer by asil at 11:41 PM on Apr. 15, 2011

  • No side effects for me but I did pregnant once on depo on week 10 of it it was a tubal pregnancy though.
    lilmommy10805

    Answer by lilmommy10805 at 3:00 AM on Apr. 16, 2011

  • I gained weight that I have still not been able to get rid of several years later. I also had extreme moodiness and if I didn't get it exactly on time, I got horrific migraines.
    onecuteladybug2

    Answer by onecuteladybug2 at 6:57 AM on Apr. 16, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN